Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 6, NWS Tulsa, OK

April 24, 2007Pushmataha County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 24, 2007, 8:53 PM CDT for Pushmataha County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 8:53 PM CDT (01:53 UTC)
Expired
Apr 25, 2007, 12:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 9:45 PM CDTFLASH FLOOD7 E Rattan, OKCOUNTY ROAD UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 250153
FFWTSA
OKC127-250500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL MIDNIGHT CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN MOVING OVER SOUTHERN PUSHMATAHA 
COUNTY. 3 INCHES OF RAIN HAS ALREADY FALLEN WITH THESE STORMS.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH MIDNIGHT CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...MOYERS...KELLOND...KOSOMA...RATTAN...SNOW...OLETA...
  CLOUDY AND NASHOBA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3437 9577 3413 9578 3420 9512 3468 9495

$$
2 follow-up statements
000 
WGUS74 KTSA 250250
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT TUE APR 24 2007

OKC127-250500-
PUSHMATAHA OK-
948 PM CDT TUE APR 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
PUSHMATAHA COUNTY...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN CONTINUING OVER PORTIONS OF PUSHMATAHA 
COUNTY.  3.33 INCHES OF RAIN HAS ALREADY FALLEN OVER SOUTHEAST 
CHOCTAW COUNTY. ANOTHER HALF INCH WILL BE POSSIBLE THROUGH MIDNIGHT 
CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE OLETA...SNOW...CLOUDY AND NASHOBA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3434 9559 3413 9578 3420 9512 3468 9495

$$
000 
WGUS74 KTSA 250453
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT TUE APR 24 2007

OKC127-250504-
PUSHMATAHA OK-
1154 PM CDT TUE APR 24 2007

...THE FLASH FLOOD WARNING FOR PUSHMATAHA COUNTY EXPIRES AT MIDNIGHT
CDT...

THE SHOWER AND THUNDERSTORM ACTIVITY HAS WEAKENED...ENDING THE THREAT
FOR HEAVY RAINFALL...THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3434 9559 3413 9578 3420 9512 3468 9495

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 2:05 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Apr 24, 2:05 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT TUE APR 24 2007

.MESOSCALE UPDATE...
SUPERCELLS HAVE DEVELOPED IN NORTH-CENTRAL TEXAS WITHIN THE
SUB-TROPICAL JET REGIME.  SUPERCELLS WILL LIKELY SPREAD INTO
SOUTHEAST OKLAHOMA DURING LATE AFTERNOON AND EVENING.  STRONG
LOW-LEVEL SHEAR NEAR 30 KNOTS IN THE 0 TO 1 KM LAYER WILL SUPPORT
A TORNADO THREAT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Apr 24, 5:00 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE APR 24 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT TUE APR 24 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST
        CENTRAL ARKANSAS.

DISCUSSION...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS A LARGE
PORTION OF EASTERN OKLAHOMA LATE THIS AFTERNOON. THIS ACTIVITY HAS
PRODUCED STRONG GUSTY WINDS TO 50 MPH ACROSS PORTIONS OF THE AREA.
THIS ACTIVITY IS EXPECTED TO CONTINUE SWEEPING EAST THROUGH THE
REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE
EVENING HOURS WITH THE PRIMARY THREAT OF DAMAGING DOWNBURST WINDS.

ALTHOUGH INSTABILITY HAS BEEN SOMEWHAT LIMITED DUE TO THE EXTENSIVE
PRECIPITATION AND CLOUD COVER...STRONG WIND FIELDS ALOFT WILL
SUPPORT A CONTINUED CHANCE FOR BRIEF TORNADOES...PRIMARILY ALONG AND
SOUTH OF INTERSTATE 40.   THE MAIN CONVECTIVE LINE OF THUNDERSTORMS
IS EXPECTED TO SWEEP EAST OF NORTHWEST ARKANSAS AROUND MIDNIGHT.

ADDITION THUNDERSTORMS MAY DEVELOP ALONG THE DRY LINE THIS EVENING
ACROSS CENTRAL OKLAHOMA.  A FEW OF THESE STORMS MAY SPREAD NORTHEAST
INTO EASTERN OKLAHOMA LATE TONIGHT WITH THE PRIMARY THREAT OF LARGE
HAIL.

SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD ENSURE THAT STAFF IS PREPARED FOR
ACTIVATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SEVERE WEATHER THREAT WILL CONTINUE ON WEDNESDAY AS THE DRY LINE
PUSHES INTO THE AREA AND THE UPPER LOW TRACKS ACROSS NORTHEAST
OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY WEDNESDAY
AFTERNOON ALONG THE DRY LINE...WITH ADDITIONAL STORMS POSSIBLE WITH
THE COLD CORE OF THE UPPER LOW. LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREAT.

THUNDERSTORMS ARE POSSIBLE LATE THIS WEEK AND INTO THE WEEKEND AS
ANOTHER UPPER LOW MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT SHOULD PREPARE FOR ACTIVATION WEDNESDAY
AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 6:13 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE APR 24 2007

OKZ076-242345-
LE FLORE OK-
613 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 613 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF COWLINGTON TO 8 MILES
NORTHEAST OF FANSHAWE TO 9 MILES SOUTH OF MUSE...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...BIG CEDAR...MUSE...WHITESBORO...
HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...
SHADY POINT...CAMERON...PANAMA...BOKOSHE...SPIRO...SCULLYVILLE
AND COWLINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 6:16 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT TUE APR 24 2007

OKZ063-250000-
DELAWARE OK-
616 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 616 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF LEACH...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...LEACH...TWIN OAKS...
KANSAS...COLCORD...CHLOETA...ZENA...GROVE AND BERNICE.

A SECOND STRONG STORM WAS LOCATED ABOUT 10 MILES SOUTH OF KANSAS...
MOVING NORTHEAST AT 50 MPH. THIS STORM IS MOVING TOWARD THE COLCORD
AREA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 6:21 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE APR 24 2007

ARZ010-OKZ069-242345-
ADAIR OK-WASHINGTON AR-
621 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     NORTHERN ADAIR

AT 621 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED OVER MARIETTA...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...STILWELL
...BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD ...WATTS...
LINCOLN...PRAIRIE GROVE...STRICKLER...MORROW...CLYDE...CANEHILL
...SUMMERS...RHEA...VINE Y GROVE...CINCINNATI...WEDINGTON...SAVOY
AND MARIETTA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 6:50 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT TUE APR 24 2007

ARZ019-020-029-250115-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
650 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN AND FRANKLIN

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF LEE CREEK TO RYE HILL TO 2
MILES SOUTH OF PATTERSON...MOVING EAST AT 45 MPH.

A LARGE PORTION OF SEBASTIAN...CRAWFORD AND FRANKLIN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 815 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 6:55 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE APR 24 2007

ARZ010-011-250100-
MADISON AR-WASHINGTON AR-
655 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND MADISON

AT 655 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO VINEY GROVE TO 3 MILES NORTH OF
STRICKLER TO 7 MILES SOUTHWEST OF STRICKLER...MOVING EAST AT 35 MPH.

THESE STORMS WILL AFFECT MUCH OF WASHINGTON AND MADISON COUNTIES.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 7:01 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     5 SE HUGO               33.96N 95.45W
04/24/2007                   CHOCTAW            OK   LAW ENFORCEMENT

            TREES DOWN...POWER LINES DOWN... HAY BARN DOWN... SHOP
            BUILDING DESTROYED. NEAR FALLON ROAD AND HIGHWAY 109.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:00 PM CDTSevere Thunderstorm WarningTSAChoctaw40 min
Apr 25, 8:42 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 25, 1:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata41 min
Apr 25, 1:27 PM CDTSevere Thunderstorm WarningTSAOsage48 min
Apr 25, 1:41 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Apr 25, 2:03 PM CDTSevere Thunderstorm WarningTSACraig27 min
Apr 25, 2:13 PM CDTSevere Thunderstorm WarningTSANowata, Washington62 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.